Alert archive / Nebraska / Severe Thunderstorm Warnings in 2025

Severe Thunderstorm Warning 237, NWS North Platte, NE

July 19, 2025Custer County, Nebraska

NWS North Platte, NE issued this severe thunderstorm warning at Jul 19, 2025, 6:07 PM CDT for Custer County, Nebraska. It was in force for 18 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 19, 2025, 6:07 PM CDT (23:07 UTC)
Expired
Jul 19, 2025, 6:25 PM CDT
In force
18 min
Issued by
NWS North Platte, NE
Area
Storm-based polygon
Hail
1.25 in
Wind
60.0 mph

County Custer County, NE

The radar

The North Platte radar (KLNX), 94 km from the middle of the area, began a volume at 23:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 19, 3:16 PM CDTTornado WatchSPC6 hr

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 19, 4:34 PM CDT, 1 hour 33 minutes earlier. Its key messages:

  • Scattered thunderstorms continue to develop this afternoon and evening
  • Hot temperatures Monday and Tuesday
  • Another chance of marginal severe thunderstorms on Sunday
Area forecast discussion, Jul 19, 4:34 PM CDT, 1 hour 33 minutes before
Area Forecast Discussion
National Weather Service North Platte NE
434 PM CDT Sat Jul 19 2025

.KEY MESSAGES...

- Scattered thunderstorms continue to develop this afternoon
  and evening

- Hot temperatures Monday and Tuesday

- Another chance of marginal severe thunderstorms on Sunday

&&

.SHORT TERM /THROUGH SUNDAY NIGHT/...
Issued at 405 PM CDT Sat Jul 19 2025

The main concern will be the continued thunderstorm development
this afternoon and evening. Thunderstorms will continue to develop
late this afternoon with latest CAMs showing development both
across western and north central Nebraska and a secondary
location off the off the higher terrain in the Panhandle. Steep
lapse rates, MU CAPE values around 3000 J/kg and deep layer
shear around 45 to 60 kts by late afternoon/evening present a
favorable environment for large hail, increasing confidence in
seeing hail 2" or greater with supercell storms. Some of the
hodographs are also suggesting the potential for tornadic
development as well into the early evening hours. There is also
some suggestion that strong winds in excess of 70 mph may be
possible with some of the strongest supercells, especially
across southwest Nebraska. A LLJ will also kick in later this
evening and help aid in sustaining supercell thunderstorms.
Expect the bulk of the thunderstorms to be out of the area
before midnight tonight.

For Sunday there is the potential of a few isolated
thunderstorms, however confidence remains low in thunderstorm
development at this time.

There is the potential for some patchy fog to develop Sunday
morning across portions of the Sandhills, at this time fog
potential does not look to be widespread, but could see a few
locations have visibility lower than 1 mile.

&&

.LONG TERM /MONDAY THROUGH SATURDAY/...
Issued at 405 PM CDT Sat Jul 19 2025

A ridge will build in across the central CONUS early in the
week, Monday and Tuesday with temperatures warming into the
90s. There is the potential for heat indices to reach near 100,
but confidence is low at the moment and will continue to monitor
as heat headlines may be needed if confidence in higher heat
indices increase.

&&

.AVIATION /18Z TAFS THROUGH 18Z SUNDAY/...
Issued at 1254 PM CDT Sat Jul 19 2025

Lingering patchy fog and low clouds will persist through mid
afternoon across portions of the northern Sandhills including
KVTN terminal with IFR or lower conditions possible. Late
afternoon and evening there will be scattered thunderstorms
possible, some of which may contain large hail and strong winds,
that may be erratic at times, across western and north central
Nebraska, including KVTN and KLBF terminals. Storms should
generally be out of the area by midnight. There is a chance for
patchy fog again Sunday morning across western and north
central Nebraska and may impact both forecast terminals.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...
None.

&&

SHORT TERM...Gomez
LONG TERM...Gomez
AVIATION...Gomez
Hazardous weather outlook, Jul 19, 4:35 PM CDT, 1 hour 32 minutes before
Hazardous Weather Outlook
National Weather Service North Platte NE
435 PM CDT Sat Jul 19 2025

NEZ004>010-022>029-035>038-056>059-069>071-094-202145-
Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden-Grant-
Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson-Logan-
Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier-
Western Cherry-
435 PM CDT Sat Jul 19 2025 /335 PM MDT Sat Jul 19 2025/

This Hazardous Weather Outlook is for portions of western and north
central Nebraska.

.DAY ONE...This Afternoon and Tonight.

A slight (level 2 of 5) risk of severe storms are possible late this
afternoon and evening across much of western and north central
Nebraska. The main threat will be hail (2+ inches) and damaging
winds
(75+ mph), but a few tornadoes may also be possible.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Thunderstorms are possible Sunday through Wednesday across the area.
On Sunday, a marginal (level 1 of 5) risk of severe storms are
possible across the entire outlook area from late afternoon into the
evening. Beyond Sunday night, the severe threat is uncertain.

Very warm temperatures return on Monday and Tuesday with heat
indices approaching 100 across portions of north central and into
central Nebraska.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed.

In the hours before

Local storm report, Jul 19, 5:22 PM CDT, 45 minutes before
Preliminary Local Storm Report
National Weather Service North Platte NE
522 PM CDT Sat Jul 19 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0518 PM     Hail             4 E North Platte        41.13N 100.70W
07/19/2025  M1.75 Inch       Lincoln            NE   Official NWS Obs

&&

Brown
Local storm report, Jul 19, 5:26 PM CDT, 41 minutes before
Preliminary Local Storm Report
National Weather Service North Platte NE
526 PM CDT Sat Jul 19 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0520 PM     Hail             Long Pine               42.53N 99.70W
07/19/2025  M1.25 Inch       Brown              NE   Emergency Mngr

&&

Brown
Local storm report, Jul 19, 5:27 PM CDT, 40 minutes before
Preliminary Local Storm Report
National Weather Service North Platte NE
527 PM CDT Sat Jul 19 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0516 PM     Hail             1 W North Platte        41.13N 100.79W
07/19/2025  M1.00 Inch       Lincoln            NE   NWS Employee

0522 PM     Hail             5 E Ainsworth           42.55N 99.76W
07/19/2025  M1.50 Inch       Brown              NE   Trained Spotter

            Ping pong size hail and 50 mph winds.

&&
Local storm report, Jul 19, 5:32 PM CDT, 35 minutes before
Preliminary Local Storm Report
National Weather Service North Platte NE
532 PM CDT Sat Jul 19 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0517 PM     Hail             2 NNE North Platte      41.16N 100.76W
07/19/2025  M1.75 Inch       Lincoln            NE   Storm Chaser

&&
Local storm report, Jul 19, 5:38 PM CDT, 29 minutes before
Preliminary Local Storm Report
National Weather Service North Platte NE
538 PM CDT Sat Jul 19 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0522 PM     Hail             1 S Long Pine           42.52N 99.70W
07/19/2025  M1.75 Inch       Brown              NE   Emergency Mngr

&&
Local storm report, Jul 19, 5:58 PM CDT, 9 minutes before
Preliminary Local Storm Report
National Weather Service North Platte NE
558 PM CDT Sat Jul 19 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0437 PM     Hail             7 S Gandy               41.37N 100.45W
07/19/2025  E2.75 Inch       Lincoln            NE   Fire Dept/Rescue

            Had reports of hail breaking out windows on
            several houses in town. There was some water
            over the county roads.

&&

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 18, 7:24 PM CDTSpecial Weather StatementLBFKeya Paha36 min
Jul 18, 7:25 PM CDTSpecial Weather StatementLBFMcPherson50 min
Jul 18, 7:48 PM CDTSevere Thunderstorm WarningLBFBrown42 min
Jul 18, 8:18 PM CDTSevere Thunderstorm WarningLBFBrown42 min
Jul 18, 8:21 PM CDTTornado WarningLBFBrown39 min
Jul 18, 8:55 PM CDTTornado WarningLBFBrown, Cherry50 min
Jul 18, 9:33 PM CDTSpecial Weather StatementLBFKeya Paha42 min
Jul 18, 10:15 PM CDTSpecial Weather StatementLBFGarfield45 min
Jul 18, 10:23 PM CDTSpecial Weather StatementLBFBlaine52 min
Jul 18, 10:54 PM CDTSpecial Weather StatementLBFGarfield51 min
Jul 18, 11:12 PM CDTSpecial Weather StatementLBFLoup48 min
Jul 18, 11:41 PM CDTSpecial Weather StatementLBFGarfield, Wheeler49 min
Jul 19, 1:56 AM CDTSpecial Weather StatementLBFRock64 min
Jul 19, 3:31 AM CDTSpecial Weather StatementLBFHolt59 min
Jul 19, 2:52 PM CDTSpecial Weather StatementLBFLogan23 min
Jul 19, 2:59 PM CDTSevere Thunderstorm WarningLBFLincoln, Logan, McPherson46 min
Jul 19, 3:24 PM CDTSpecial Weather StatementLBFHooker51 min
Jul 19, 3:26 PM CDTSpecial Weather StatementLBFGrant49 min
Jul 19, 3:31 PM CDTSevere Thunderstorm Warning Considerable damage threatLBFArthur, Grant, Hooker44 min
Jul 19, 3:33 PM CDTSevere Thunderstorm Warning Considerable damage threatLBFHooker, McPherson, Thomas42 min
Jul 19, 3:40 PM CDTSevere Thunderstorm Warning Destructive damage threatLBFLincoln, Logan, McPherson50 min
Jul 19, 3:46 PM CDTSevere Thunderstorm Warning Considerable damage threatLBFLincoln, Logan, McPherson44 min
Jul 19, 3:50 PM CDTSevere Thunderstorm WarningLBFHolt40 min
Jul 19, 4:14 PM CDTSevere Thunderstorm WarningLBFLogan, McPherson, Thomas46 min
Jul 19, 4:16 PM CDTSevere Thunderstorm WarningLBFArthur, Hooker, McPherson44 min
Jul 19, 4:22 PM CDTSevere Thunderstorm Warning Destructive damage threatLBFCuster, Lincoln, Logan38 min
Jul 19, 4:45 PM CDTSevere Thunderstorm WarningLBFBrown45 min
Jul 19, 4:49 PM CDTSevere Thunderstorm WarningLBFLincoln, McPherson41 min
Jul 19, 4:56 PM CDTSevere Thunderstorm Warning Considerable damage threatLBFCuster, Lincoln49 min
Jul 19, 4:59 PM CDTSevere Thunderstorm Warning Destructive damage threatLBFLincoln, McPherson46 min
Jul 19, 5:01 PM CDTSevere Thunderstorm WarningLBFLincoln, Logan, McPherson44 min
Jul 19, 5:09 PM CDTSevere Thunderstorm Warning Destructive damage threatLBFCuster, Lincoln51 min
Jul 19, 5:11 PM CDTSevere Thunderstorm WarningLBFLincoln49 min
Jul 19, 5:20 PM CDTSevere Thunderstorm Warning Considerable damage threatLBFBrown, Rock40 min
Jul 19, 5:51 PM CDTSevere Thunderstorm WarningLBFLincoln39 min
Jul 19, 5:52 PM CDTSevere Thunderstorm Warning Considerable damage threatLBFGarfield, Holt, Loup, Rock38 min
Jul 19, 6:11 PM CDTSevere Thunderstorm Warning Destructive damage threatLBFLincoln34 min
Jul 19, 6:22 PM CDTSevere Thunderstorm Warning Considerable damage threatLBFGarfield, Holt, Rock, Wheeler53 min
Jul 19, 6:36 PM CDTSevere Thunderstorm Warning Considerable damage threatLBFFrontier39 min
Jul 19, 6:48 PM CDTSevere Thunderstorm WarningLBFFrontier42 min
Jul 19, 6:49 PM CDTSpecial Weather StatementLBFBoyd56 min
Jul 19, 6:56 PM CDTSevere Thunderstorm WarningLBFFrontier, Hayes49 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2025Every severe thunderstorm warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.